Alert archive / Maine / Gale Warnings in 2017
Gale Warning 23, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 21, 2017, 3:36 AM EDT. It took effect at Mar 22, 2017, 11:00 AM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 3:36 AM EDT (07:36 UTC)
- In effect from
- Mar 22, 2017, 11:00 AM EDT
- Expired
- Mar 23, 2017, 10:42 AM EDT
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
544 WHUS71 KCAR 210736 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 AM EDT TUE MAR 21 2017 ANZ050>052-211545- /O.UPG.KCAR.GL.A.0013.170322T1200Z-170323T1200Z/ /O.NEW.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 336 AM EDT TUE MAR 21 2017 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
11 follow-up statements
559 WHUS71 KCAR 211236 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 836 AM EDT TUE MAR 21 2017 ANZ050>052-220000- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 836 AM EDT TUE MAR 21 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
247 WHUS71 KCAR 211904 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 304 PM EDT TUE MAR 21 2017 ANZ050>052-220315- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ /O.NEW.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 304 PM EDT TUE MAR 21 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 11 AM EDT THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
428 WHUS71 KCAR 220225 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1025 PM EDT TUE MAR 21 2017 ANZ050>052-221030- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1025 PM EDT TUE MAR 21 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
542 WHUS71 KCAR 220801 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 401 AM EDT WED MAR 22 2017 ANZ050>052-221615- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 401 AM EDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH A FEW GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
980 WHUS71 KCAR 221030 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 630 AM EDT WED MAR 22 2017 ANZ050>052-221830- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 630 AM EDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH A FEW GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
778 WHUS71 KCAR 221324 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 924 AM EDT WED MAR 22 2017 ANZ050>052-222130- /O.CON.KCAR.GL.W.0023.170322T1500Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 924 AM EDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH A FEW GUSTS UP TO 50 KT. SEAS 7 TO 12 FEET. * FREEZING SPRAY...MODERATE ACCUMULATIONS OF ICING EXPECTED ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
778 WHUS71 KCAR 221921 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EDT WED MAR 22 2017 ANZ050>052-230330- /O.CON.KCAR.GL.W.0023.000000T0000Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 321 PM EDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE ACCUMULATIONS OF ICING EXPECTED ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
736 WHUS71 KCAR 230121 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 921 PM EDT WED MAR 22 2017 ANZ050>052-230930- /O.CON.KCAR.GL.W.0023.000000T0000Z-170323T1200Z/ /O.CON.KCAR.UP.Y.0008.170323T0200Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 921 PM EDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE ACCUMULATIONS OF ICING EXPECTED ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ CB
291 WHUS71 KCAR 230843 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 443 AM EDT THU MAR 23 2017 ANZ050>052-231500- /O.EXT.KCAR.GL.W.0023.000000T0000Z-170323T1500Z/ /O.CON.KCAR.UP.Y.0008.000000T0000Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 443 AM EDT THU MAR 23 2017 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. * FREEZING SPRAY...MODERATE ACCUMULATIONS OF ICING EXPECTED ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
135 WHUS71 KCAR 231256 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 856 AM EDT THU MAR 23 2017 ANZ050>052-231500- /O.CON.KCAR.GL.W.0023.000000T0000Z-170323T1500Z/ /O.CON.KCAR.UP.Y.0008.000000T0000Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 856 AM EDT THU MAR 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. * FREEZING SPRAY...MODERATE ACCUMULATIONS OF ICING EXPECTED ON VESSELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
604 WHUS71 KCAR 231442 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1042 AM EDT THU MAR 23 2017 ANZ050>052-240245- /O.CAN.KCAR.GL.W.0023.000000T0000Z-170323T1500Z/ /O.NEW.KCAR.SC.Y.0034.170323T1442Z-170324T0400Z/ /O.CAN.KCAR.UP.Y.0008.000000T0000Z-170323T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1042 AM EDT THU MAR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HASTINGS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 21, 12:14 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 21, 12:14 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1214 AM EDT Tue Mar 21 2017
.SYNOPSIS...
Weak high pressure will slowly move east of the region overnight
and Tuesday. An arctic cold front from central Canada will
approach the region Tuesday night and cross the region by midday
Wednesday as low pressure begins to develop over the Gulf of
Maine. Following the exit of both the front and low through the
Canadian Maritimes...strong high pressure will build across the
region Wednesday night and Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
12am update: Increased lows for tonight. Too much cloud cover
should prevent any significant radiational cooling.
.Previous discussion. Tonight will begin fair, but a weak lead
s/wv will bring increasing cldnss and possible flurries late
tngt into erly Tue morn spcly for Nrn ptns of the region. This
system will move E of the Region late morn Tue, allowing for a
pd of ptly sunny conditions midday thru Tue aftn. Low temps tngt
will be milder due to increasing cld cvr later tngt, with hi
temps Tue not much different than this aftn.
Meanwhile, another unseasonably deep resident arctic air mass
from Nrn Can with max arctic indices of lower to mid 70s will
begin advancing in our direction, with the cold front and
supporting s/wv alf reaching into Wrn QB by erly Tue eve.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Low pressure will move across the region Tuesday Night then
intensify rapidly to the east of the state Wednesday as it moves
away to the northeast. This system will cause light snow to
move into western areas early in the evening then spread
eastward across the remainder of the area by Wednesday Morning.
The snow will then move out of the region by Wednesday Evening.
Greatest amounts of snow will be across northern areas due to
the track of the low. Have used snow ratio from thickness
values for snow amounts. Strong high pressure will move in from
the west Wednesday Night and Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Long term starts off dry Thurs night as a sfc ridge crosses the
CWA and an upr ridge starts to move in from the west. A cold
front will approach from the NW across Quebec during the day
Fri, then push through the state Fri night. The GFS and ECMWF
have roughly similar timing on this front, though the ECMWF
would give us almost no precip. The CMC is a bit slower on the
front, but has a much deeper/sharper upr trof associated with
the front. Generally kept POPs under 50 percent for now, given
the uncertainty on timing and moisture availability. The CMC,
with the stronger upr lvl trough blasts the front well south of
New Eng on Sun. The GFS and ECMWF both stall the front just
south of New Eng Sat into Sun, then nudge the front and precip
shield back north Sun night into Mon. Either way, once the
precip clears out later Sat, it looks like Sun and Mon will be
dry for northern and eastern Maine as high pres extends into the
CWA from the NW, but exactly where the front may or may not
stall will need to be monitored.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR conditions are xpctd tngt thru Tue, with a pd of
low VFR clgs and perhaps brief MVFR vsbys possible with flurries
erly to mid Tue morn across far Nrn TAF sites.
SHORT TERM: Expect VFR conditions to give way to IFR conditions
late Tuesday Night. IFR conditions expected to persist through
the day Wednesday. VFR conditions expected late Wednesday Night
through Thursday.
&&
.MARINE...
NEAR TERM:
12am Update: Cancelled SCA. Gale watch remains in effect.
.Previous discussion. Winds and wvs have subsided enough to
lower the SCA for the inner bay/harbor MZ, but remain in place
ovr the outer MZs for a few more hrs. Aftwrds by mid eve, at
least winds will lower below SCA ovr the outer MZs, with
marginal SCA seas still possible ovr outer most waters. later
ovrngt into Tue.
SHORT TERM: Have used a blend of the NAM, GFS, and ECMWF for
sustained winds then transition to the Super Blend Winds late
Thursday. For waves: Long period swell (1 foot/10 seconds) is
expected to predominate Tuesday Night under light winds. A
strong off-shore fetch then develops Wed ngt and Thu with wave
heights a function of distance off-shore. Wave heights are
expected to subside Thursday Night as winds diminish. A
southwesterly fetch is expected to develop across the Gulf of
Maine Friday. Will use the Near Shore Prediction System through
Thursday then Transition to the Wave Watch III winds.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Wednesday morning through Thursday morning for
ANZ050>052.
&&
Near Term...Norton/MCW
Short Term...Mignone
Long Term...Kredensor
Aviation...Norton/MCW/Mignone
Marine...Norton/MCW/MignoneThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:12 PM EDT | Gale Watch | CAR | 6 hr | |
| Mar 21, 3:04 PM EDT | Heavy Freezing Spray Advisory | CAR | 44 hr | |
| Mar 21, 3:28 PM EDT | Wind Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 30 hr |
| Mar 21, 3:33 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.